Over the last two decades, studies have demonstrated a 2-4 percent incidence of men reporting sexual side effects when using finasteride. All studies and clinical practice state if a sexual side effect occurs from finasteride it is reversible if the medication is discontinued. Post finasteride syndrome is when men use finasteride, discontinue use, and do not return to their normal baseline sexual function. This is of great concern. Over the last several years there has been great discussion in the medical and patient community about post finasteride syndrome. It is unclear if this is a rare long term side effect of finasteride. The National Institute of Health has added post finasteride syndrome to the genetic and rare diseases information center, noting that studies are underway to better understand the safety profile of 5 alpha reductase inhibitors. Finasteride continues to be approved for treating male patter hair loss. The vast majority of men have no side effects. We eagerly await more data to clarify the etiology, incidence and treatment of post finasteride syndrome. Until we have a better understanding of the syndrome patients and physicians should be aware of it and consider it before starting finasteride.